Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 323, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 1, 2012, 6:57 PM EDT for Franklin County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 1, 2012, 7:43 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:06 PM EDT | HAIL 1 | Boones Mill, VA | QUARTER SIZE HAIL IN BOONES MILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS51 KRNK 012257
SVRRNK
VAC067-020000-
/O.NEW.KRNK.SV.W.0323.120801T2257Z-120802T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 800 PM EDT.
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORM DEVELOPING AND MOVING INTO FRANKLIN
COUNTY...BOTH CAPABLE OF PRODUCING QUARTER OR LARGER-SIZED HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS MOVING INTO
THE FAR NORTHERN PART OF THE COUNTY NEAR BOONES MILL...WHILE
ANOTHER
WAS RAPIDLY DEVELOPING TO SEVERE LIMITS NEAR CALLAWAY IN THE WEST
CENTRAL PART OF THE COUNTY. BOTH STORMS WERE MOVING SOUTH AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
WIRTZ...
ROCKY MOUNT...
OAK LEVEL...
CALLAWAY...
SMITH MOUNTAIN LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
3695 8014 3703 8011 3712 8013 3716 8009
3717 8001 3714 7996 3721 7988 3721 7981
3724 7979 3720 7977 3719 7972 3706 7959
3687 7963 3679 7976 3683 8000
TIME...MOT...LOC 2255Z 349DEG 20KT 3716 7996
$$
RAB2 follow-up statements
623
WWUS51 KRNK 012332
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED AUG 1 2012
VAC067-020000-
/O.CON.KRNK.SV.W.0323.000000T0000Z-120802T0000Z/
FRANKLIN VA-
732 PM EDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR FRANKLIN COUNTY...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCKY MOUNT...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SONTAG...
SYDNORSVILLE...
OAK LEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THIS STORM IS FINALLY SHOWING SIGNS OF WEAKENING...IT
REMAINS SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
3696 8013 3703 8011 3707 8005 3713 7983
3712 7978 3705 7965 3687 7963 3679 7976
3683 8000
TIME...MOT...LOC 2330Z 349DEG 20KT 3697 7991
$$
RB320
WWUS51 KRNK 012343
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT WED AUG 1 2012
VAC067-012352-
/O.CAN.KRNK.SV.W.0323.000000T0000Z-120802T0000Z/
FRANKLIN VA-
743 PM EDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
DROPPED BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3678 8003 3685 8007 3687 8023 3695 8018
3696 8013 3703 8011 3707 8005 3713 7983
3712 7978 3705 7965 3687 7963 3679 7976
3683 8000
TIME...MOT...LOC 2342Z 349DEG 20KT 3690 7989
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:53 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 1, 6:53 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 653 PM EDT WED AUG 1 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST BUT DISSIPATE OVER WEST VIRGINIA TONIGHT. UPPER LEVEL HIGH PRESSURE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... AT 640 PM EDT WEDNESDAY... INCREASED POPS FOR THIS EVENING INTO TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND HAIL. MORE ADJUSTMENT AS NIGHT PROGRESSES. AT 309 PM EDT WEDNESDAY... COLUMN IS BECOMING INCREASINGLY DRIER...THUS LESS DEVELOPMENT THAN YESTERDAY AND EVEN LESS IS EXPECTED ON THURSDAY. A FEW STORMS HAVE POPPED UP THIS AFTERNOON BUT HAVE FALLEN OVER RATHER QUICKLY. WARMER AND MORE SOUPY REGIME ACROSS THE SOUTHSIDE AND PIEDMONT AND PERHAPS MORE DEVELOPMENT THERE LATE PM EARLY EVENING IF SOME SORT OF OUTFLOW ARRIVES FROM STORMS ALONG THE BLUE RIDGE. A WEAK DISTURBANCE WILL MOVE ACROSS EXTREME SW VA AND NW NC THIS EVENING...ATTM IT IS ALLOWING STORMS TO FIRE ACROSS E KY AND SW WEST VA. SOME OF THESE CELLS MAY BE THE CATALYST FOR FURTHER DEVELOPMENT LATER THIS EVENING ACROSS NW NC AND THE NC PIEDMONT SO DID EXTEND POPS A LITTLE DEEPER INTO THE NIGHT. GROUND MAY STILL BE WET ENOUGH FROM LAST NIGHT'S HVY RAIN ACROSS THE NEW RIVER VALLEY TO GENERATE A FEW HOURS OF DENSE FOG RIGHT AROUND DAWN...OR IF ANOTHER STORM HAPPENS TO MOVE OVER SIMILAR AREAS TONIGHT. WITH DEWPOINTS EXPECTED TO FALL ANOTHER 3-5F THURSDAY AFTERNOON AND NIL UPPER LEVEL FORCING...ONLY EXPECTING AN ISOLATED STORM ALONG THE SW SPINE OF THE BLUE RIDGE OR THE PIEDMONT THURSDAY PM AT MOST. WITH H85 TEMPS REACHING +20C TACK ON A FEW MORE DEGREES FOR MAX T IN COMPARISON TO TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM EDT WEDNESDAY... OTHER THAN FOR A RENEGADE EVENING TSRA SW TIER THURSDAY EVENING EXPECT MAINLY DRY WEATHER TO LINGER INTO THURSDAY NIGHT. HOWEVER HIGH 5H HEIGHTS WILL START TO BREAK DOWN BY THE END OF THE WEEK AS THE SURFACE HIGH SLIDES FARTHER OFFSHORE AND WEAK IMPULSES ROUND THE UPPER RIDGE TO THE WEST. THIS ALONG WITH WEAK RETURN FLOW AND INCREASING PWATS WILL BRING SCATTERED SHRA/TSRA CHANCES BACK BY FRIDAY AFTERNOON...WITH BEST COVERAGE ACROSS THE WEST WHERE WILL CARRY CHANCE POPS. PATTERN SHOULD EVOLVE BACK TO MORE OF A WEAK TROFFINESS NATURE FRIDAY NIGHT INTO SATURDAY WITH MODELS INDICATING A BETTER SHORTWAVE HEADING INTO WEST BY SAT AFTERNOON. THIS COMBINED WITH HEATING AND MOISTURE MAY MAKE FOR MORE ORGANIZED TSRA COVERAGE ESPCLY BLUE RIDGE WEST WHERE HAVE UPPED POPS BUT KEPT BELOW LIKELYS FOR NOW. OTRW PC AND HOT ON FRIDAY WITH HIGHS PUSHING THE LOW/MID 90S EAST AND UPPER 80S MOUNTAINS. SHOULD BE SLIGHTLY COOLER ALTHOUGH STILL MUGGY GIVEN MORE CLOUDS/SHRA SATURDAY AFTERNOON WHICH MAY KEEP HIGHS A BIT LOWER OVER THE WEST BUT STILL 90ISH SE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 115 PM EDT WEDNESDAY... WEAK UPPER TROFFINESS WILL LINGER ACROSS THE REGION FOR THE LAST PART OF THE WEEKEND WITH DEEPER MOISTURE IN PLACE SUNDAY AHEAD OF A STRONGER SHORTWAVE TROF APPROACHING FROM THE NW. THIS SHOULD RESULT IN A ANOTHER ROUND OF SCATTERED SHRA/TSRA SAT EVENING AND AGAIN SUNDAY AFTERNOON ESPCLY MOUNTAINS WHERE WILL BE CLOSER TO THE UPSTREAM SURFACE COLD FRONT...AND WITHIN THE PRECEDING DEEPER SW TO NE MOISTURE LOBE. THIS FRONT LOOKS TO PUSH SE TOWARD THE AREA MONDAY BEFORE EITHER STALLING NEARBY OR PERHAPS LIMPING THROUGH BY TUESDAY MORNING AS THE 5H TROF LIFTS OUT TO THE NE. THUS LIKE SLOWER PROGRESSION OF THE BOUNDARY ALLOWING PRE-FRONTAL OUTFLOW TO INTERACT WITH HEATING/MOISTURE FOR BETTER COVERAGE OF STORMS MONDAY AFTERNOON/EVENING. CONVECTIVE LINE MAY TAKE THE FRONT TO THE SE MONDAY NIGHT RESULTING IN SOME DRYING ESPCLY NORTH AND WEST TUESDAY INTO WEDNESDAY BUT QUITE UNCERTAIN AT THIS POINT. THEREFORE KEEPING SOME LOW POPS SOUTHEAST BOTH DAYS AND ISOLATED CHANCES WESTERN RIDGES WEDNESDAY AFTERNOON FOR WEAK RETURN FLOW POP UP STORMS. OTRW TEMPS RATHER CLOSE TO IF NOT A BIT ABOVE NORMAL...WITH HIGHS MAINLY 80S EXCEPT AROUND 90 SE THRU THE PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 124 PM EDT WEDNESDAY... ONLY EXPECTING ISOLATED TO AT BEST SCATTERED COVERAGE OF STORMS THIS AFTERNOON...WITH PERHAPS LYH WITH THE BEST CHC OF BEING HIT BY A TSRA. STILL THOUGH THE CHC IS SO MINIMAL THAT DECIDED TO LEAVE IT OUT OF THE TERMINAL FORECAST. TOUGH CALL AS TO IF THE GROUND WILL STILL BE WET ENOUGH AFTER LAST NIGHT'S HVY RAIN TO GENERATE FOG. ALTHOUGH SOME IFR CIG/VIS MAY OCCUR AGAIN...IT SHOULDN'T BE THE SAME INTENSITY AS WHAT OCCURRED THIS MORNING. IFR CIG/VIS LASTED UNTIL LATE MORNING AT LWB TODAY. CU FIELD AROUND 7KFT IS EXPECTED AT ALL AIRPORTS BY THIS AFTERNOON. WILL BE WATCHING FOR CONVECTION ACROSS THE SOUTHERN SHENANDOAH THIS AFTERNOON FOR POSSIBLE INCLUSION OF TSRA IN LYH TAF AS IT MOVES TO THE SE. THE DAILY AFTERNOON AND EVENING THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH THE WEEK...SCATTERED IN NATURE THIS AFTERNOON AND EVENING...AND ISOLATED THURSDAY INTO FRIDAY AS WEAK HIGH PRESSURE SETTLES IN FROM THE WEST. MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. STORM'S MAY BE MORE NUMEROUS ON MONDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF THE OHIO VALLEY AND GREAT LAKES. && .CLIMATE... JULY 2012 WAS THE WARMEST JULY SINCE RECORD KEEPING BEGAN IN ROANOKE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/PM NEAR TERM...KK/KM SHORT TERM...JH LONG TERM...JH AVIATION...KM/PM CLIMATE...
Hazardous weather outlook, Aug 1, 4:22 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT WED AUG 1 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-022030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 422 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED DAMAGING WINDS/SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 6:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 NW ROANOKE 37.32N 80.01W
08/01/2012 E1.00 INCH ROANOKE VA TRAINED SPOTTER
HAIL RANGED FROM DIME SIZE TO QUARTER SIZE ON GREEN RIDGE
ROAD
&&
FISHERLocal storm report, Aug 1, 6:39 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 4 W ROANOKE 37.28N 80.02W
08/01/2012 E1.75 INCH CITY OF SALEM VA PUBLIC
GOLF BALL SIZE HAIL IN EAST SALEM NEAR THE MEDICAL CENTER
&&
FISHERLocal storm report, Aug 1, 6:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 NNW ROANOKE 37.31N 79.98W
08/01/2012 E1.00 INCH CITY OF ROANOKE VA BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED AT THE WDBJ STUDIO.
&&
FISHERLocal storm report, Aug 1, 6:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 NNW ROANOKE 37.33N 79.98W
08/01/2012 E1.75 INCH ROANOKE VA TRAINED SPOTTER
GOLF BALL SIZE HAIL ON PETERS CREEK ROAD
&&
FISHERLocal storm report, Aug 1, 6:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 SW ROANOKE 37.25N 79.99W
08/01/2012 E1.75 INCH CITY OF ROANOKE VA PUBLIC
GOLF BALL SIZE HAIL ON LIVINGSTON ROAD
&&
FISHERLocal storm report, Aug 1, 6:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 W GOSHEN 37.98N 79.60W
08/01/2012 E1.00 INCH BATH VA PUBLIC
HAIL RANGED FROM NICKEL TO QUARTER SIZE
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:21 PM EDT | Areal Flood Advisory | RNK | Bath | 112 min |
| Jul 31, 9:00 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Jul 31, 9:54 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Jul 31, 9:57 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 63 min |
| Jul 31, 10:20 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery | 55 min |
| Jul 31, 10:30 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 60 min |
| Jul 31, 11:00 PM EDT | Special Weather Statement | RNK | Montgomery | 45 min |
| Jul 31, 11:04 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 56 min |
| Jul 31, 11:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 65 min |
| Jul 31, 11:35 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Aug 1, 12:31 AM EDT | Special Weather Statement | RNK | Bedford | 29 min |
| Aug 1, 12:32 AM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 28 min |
| Aug 1, 12:59 AM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Aug 1, 1:03 AM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| Aug 1, 1:04 AM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Aug 1, 1:31 AM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Aug 1, 2:08 AM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Aug 1, 2:09 AM EDT | Special Weather Statement | RNK | Halifax | 66 min |
| Aug 1, 2:10 AM EDT | Special Weather Statement | RNK | Charlotte | 20 min |
| Aug 1, 3:13 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 62 min |
| Aug 1, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Aug 1, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 60 min |
| Aug 1, 4:49 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Aug 1, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge | 48 min |
| Aug 1, 5:06 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | RNK | City of Roanoke | 51 min |
| Aug 1, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, City of Roanoke | 56 min |
| Aug 1, 6:14 PM EDT | Special Weather Statement | RNK | Botetourt | 61 min |
| Aug 1, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 46 min |
| Aug 1, 7:49 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.